MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Codes Unable to Obtain Readings (1516); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable po2 and glucose results from three patient samples tested on the cobas b 221 6 roche omni s6 system.On (b)(6) 2024: patient sample 1 at 6:27 am, the initial po2 result was 96.3 mmhg.At 6:30 am, the repeat result was 124.0 mmhg.At 6:27 am, the initial glucose result was 25.0 mg/dl.At 6:30 am, the repeat result was 148.0 mg/dl.Patient sample 2 at 6:35 am, the initial po2 result was 99.2 mmhg.At 6:38 am, the repeat result was 112.1 mmhg.At 6:35 am, the initial glucose result was 17.5 mg/dl (18 mg/dl).At 6:38 am, the repeat result was 129.0 mg/dl.On (b)(6) 2024: patient sample 3 at 6:13 am, the initial glucose result was 44.4 mg/dl.At 6:19 am, the repeat result was 117.7 mg/dl.
 
Additional Manufacturer Narrative
The glucose cassette lot number used after the 19-jun-2024 event is 4149.The expiration date was requested but not provided.The po2 electrode lot number is 207887/30748.The expiration date was requested but not provided.The field service engineer (fse) inspected the device and determined reference contact in the metabolite-sensitive sensor (mss) needed to be replaced.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation reviewed the analyzer's log files (b)(6) 2024): 117 out of 118 po2 calibrations were within specifications.573 out of 610 glucose calibrations were within specifications.The po2 qc was out of range (2x on (b)(6) 2024) but the rerun was acceptable.The glucose qc was acceptable.There were no system errors noted.The log files for patient sample 3's initial result showed a declining sample curve, while the repeat result had none.This is consistent with a pre-analytic issue (undetected interference or air bubbles in the measuring chamber).Pre-analytics are the customer's responsibility.The investigation reviewed the results of patient samples 1 and 2; it was noted that the po2 and glucose results increased, while the pco2 results decreased between the measurements.The results are consistent with metabolization due to improper storage.Based on the information provided, the investigation did not identify a product problem.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19730847
Report Number1823260-2024-02009
Device Sequence Number15505561
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE REFER TO THE ATTACHMENT PT-0069836.
Patient Age78 YR
Patient SexMale